Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1.Head over to this page: https://messageboards.webmd.com/health-conditions/f/mental-health/

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Includes Expert Content
    Stress and physical symptoms
    avatar
    mrmadi posted:
    So I am in a pretty stressful situation. In a foreign country, just married, seperated from my new family because of legal stuff, a very stressful job..... Nothing I can really do about any of it right now, sometimes I hear the weight of the world is on their shoulders... well sometimes I have the weight of at least my country in my lap.

    I excercise every day because if I dont I can't concentrate. Recently I tore two ligaments in my back, I developed fantom pains in my legs ankles, and shortly thereafter I started to stutter/stammer... this stammer has turned into full on tremors. My boss ordered me to the doctor, so I went to the doctor. He told me what I already knew... it is stress related (I am seeing a neurologist just to make sure). My doctor gave me Xanax and immediately the tremors/stuttering stopped, but this is not a long term solution. I stopped taking the Xanax after 5 days and BAM!!! Im stuttering stammering convulsing whatever you want to call it the next morning. (sometimes I can't even get a good morning out of my mouth)

    I have no idea what to do... I am still exercising running at least 3 miles every day... recently started weight training (against my Physical Therapists advice)
     
    avatar
    mrmadi responded:
    I should also point out that I am extremely calm, usually extremely friendly, and I usually don't get upset about normal stuff that I have no control over.
     
    avatar
    Patricia Farrell, PhD responded:
    Undoubtedly, your situation is very stressful. Talk to the doc who prescribed the Xanax and come up with a plan on how and when you'll take it. I don't think that having some help for only 5 days is going to help much with the stress and other things need to be put into place.

    Exercise is fine, but you also need to talk to someone to help resolve some of the difficulties and come up with some solutions that will help remove some of the stress.

    BTW, if your physical therapist advised against weight training, what would be the reason to do this? You already have a major back problem.


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Useful tip
    If you Start to get anxious Blow your tumb it helps More
    Was this Helpful?
    1 of 3 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.